Any Canadians out there on Foquest?

So far Foquest is the only med that I have been on. When I first took it it was super powerful and I was a bit jittery (the day I drank coffee with it was not good), but that faded in a few days and I felt great. My dr wanted me to wait a month before seeing him again. By the time that happened, I was barely feeling the effects of the med. (I was on 45 mg)

So today, I went, got a new script for Foquest 70mg… and holy crap… lots of heart palpitation, jittery type side effects. Even some tightness in my chest and shoulder blade. I went to the clinic ( I don’t live in a city so I was trying to avoid having to drive myself all the way in to go to an ER). After an hour and a half just waiting to get in, the feelings we’re all subsiding. I have a bp machine at home and a smart watch that tells my heart rate, so I was kind of monitoring it from home. Probably not the smartest move… but now I’m just waiting for the meds to wear off (it’s a 16 hr med). Gonna call my dr in the morning and NOT take that again.

Has anyone else tried Foquest??? How did it work for you?

2 Likes

Yikes that sounds really scary! Hopefully it’s worn off by now and you’re feeling better.

I’m Canadian but I haven’t tried foquest (but I love the name. Sorry this is off-topic and possibly inappropriate given the terrible experience you had with it. But what a great name for a medication that is supposed to help you with your quest to focus!)

Just wanted to let you know about my similar (but not as extreme) experience with Biphentin. It’s the only kind I’ve tried so far; I felt jittery and as I increased the dosage to 25mg I got the heart palpitations too. It might have been a bad idea to keep taking it even though it wasn’t helping me, but I thought if I took more it would somehow kick in or something. Also it had the other strange side effect of making me feel more social and less awkward, so maybe I was abusing it a little. Anyway the last time I took it my partner said I seemed really frantic and I had a pretty bad day so I won’t take it again. I have a follow-up appointment in two weeks.

I know that meds work different on different people but I’m interested to know what you try next and how it works out for you :slight_smile:

2 Likes

You’re right about the name… it is pretty cool. And when I first started using it, it was amazing. I did have the heart palpitations, but not to the degree I did after he upped the dose.

The meds seem to wear off about two and was able to get some sleep after that. I called my dr when I woke up and have another appt next fri. I’ll talk to him then about different options. I’d hate to have to go the non-stimulant route… I hear it’s not as affective.

I’ll post something here when I know more. Until then, back to my clumsy, scattered, forgetful self.

2 Likes

Oh I didn’t know that non-stimulants were less effective. I wonder if that’s why my dr started me on a stimulant type as well. Though I guess somewhat effective and not over-working your heart is preferable.

Anyway, yes, please keep me posted!

2 Likes

I don’t know if not as effective is scientifically accurate… it’s just what I’ve read from other people talking about being on the two

2 Likes

I take Foquest (I’m glad other people like the name, I kind of hate it–too on the nose. I call it Questing for Focus instead, because if I wanna be obvious I’m gonna be Obvious[tm]).

If I’m understanding you, you started at 45mg and then hopped to 70mg? I feel like if I’d started at 45mg, my heart might’ve stopped on day 1. The lowest dose is 25mg, and I did that for a month, with mild headaches at the 2 hour mark that faded almost as soon as I noticed them and a short period of Too Many Energies just before lunch. That only lasted a week or so, and then everything evened out.

I got bumped to 35mg for a month, and felt like it was working inconsistently (I was having an almost even mix of good to not good days), so I was bumped to 45mg, which is where I’ve been sitting for the last two months, and I’m hoping this is where I’ll stay.

It’s the only thing I’ve tried so far, but it has been working really well for me. For the first few months, I was booking myself for massages to help counteract the increased tension I got in my neck and shoulders (which were already messed up from all the tension from years of stress and anxiety before my diagnosis), and that helped a lot. I haven’t had heart palpitations or anything like that though. Except when I’m at work and also it’s hot outside, but I don’t know if that’s correlation or causality.

I hope you can get something figured out that works for you though! How did your appointment go? (It was yesterday, I think?)

2 Likes

Hey there.

I’m on Foquest (55mg since beginning of feb) and absolutely hate it. This is my last day on it actually. It’s giving me headaches and nausea which suckssss.

2 Likes

Welcome and sad to hear that is happening hope you find new med soon

1 Like

@medicine_purchase
I know your heart is in the right place and information is very powerful but in good conscience I have to say something.

This a controversial topic as is many where I live this link and buying from it could get people in trouble. Not a good place to be.

*Know your laws. From my understanding anyone getting a specific prescription that is not prescribed by a license physician is illegal in many places. Please do not put yourself on that side of the law

Another option I think and mentioned on this forum by several others is seeing a on a doctor out of pocket and get a prescription that way. Better safe than truly sorry.

My rant beware:
This link that was posted shows how bad our systems are that we have to jump through so many hoops to get a meds that will make us whole. A medication that cannot be abused because it makes us feel normal or whatever that is.

I think I’m sure others do. We need to change the name of ADHD—remove the stigma.

I was thinking of descriptions

Hmmm

Independent, self-directed internal creative*, or external objective *focus, often stemming from a dynamic rapid mind unchallenged by slow, uniformed stimuli set for the common mind of a Nero-typical.

Something like that

Then take the labels of the controlled meds and helped doctors do their jobs so they are not afraid to loose their licenses because again in my mind some kids just wanted to get good grades and we are a suffering for it.

And again my mind why should we have to but it’s just how the cookie crumbles
We shouldn’t have to go through hoops.

Gosh, just writing this post triggered my RSD big time because I don’t want to be that person.
It’s very conflicting because I am supportive of the platform of Portugal—I posted in another area about it but I have lost loved ones when they were not properly medicated. So this is a major trigger for me.

@medicine_purchase
Thank you this link I don’t think is the way but it shines a light on how our systems are the fear based shaming mentality that comes along with medication and stigma.

Talk to you all later

Happy Holidays.

Be safe and well. I need reset I step away for a little bit and hug my animals.

Thank you to the HowToADHD team for keeping this site alive. To refresh new year all.
I will pop in again for sure but my head is spinning. Mindfulness
Namaste

I have flagged @medicine_purchase post as an advertisement. While people can obviously find such information on the web on their own, in my view this forum should not be used by advertisers to sell their wares. This forum is for us brains and our families and supporters to exchange useful information, share our experiences and support each other. We don’t want it to get in trouble!

2 Likes